Ophthalmologist – November 2016 prednisone and plaquenil check

3
312
uveitis and rheumatoid arthritis
http://www.insighteyespecialists.com/patient-education/iritis/

Good news.  My eyes are still good.  After ten years on plaquenil, it isn’t causing any eye problems.   Retinal toxicity is a serious potential plaquenil side effect, but it is very rare.  Regular checks are required, because if caught early, it’s almost always reversible on cessation of the medication.

My cataracts are still there, slowly growing away.  These are a side effect of prednisone, but they’re not causing a major problem.  Considering the many years I’ve been on prednisone, and the relatively high doses, I am very lucky.

There are no problems with my optic nerve, nor any explanation for my blurred vision. Again, the suggestion was put that with no physical cause found in the eye, it must be neurological, or possibly a side effect of dry eye syndrome or Sjogren’s.  But it comes and goes, and it goes more often than it comes, so again, I can live with it.

My eye pressures are on the high side, but they are always on the high side, so my ophthalmologist believes my ‘normal’ eye pressure is just on the high side.  Prednisone increases intraocular pressure as well, which can lead to glaucoma, but she is not concerned with my current levels.

So all good!  So good, in fact, that I don’t have to go back for another 12 months, instead of six.  Most awesome.  Another huge box ticked for this week.

3 COMMENTS

  1. Oh that is such good news. As a person with type 1 diabetes and a mother who was blind as a result of diabetes, I get my eyes checked every six months. I hate getting my eyes dilated but fear the news that someday I might be losing my sight. Like you, I have always had few if any concerns. When I leave the Ophthalmologist’s office I always think, hey I need an ice cream!! Then I remember that high blood sugar harms eyes. Where is the fun in that? LOL

  2. It’s a good idea to monitor the eye pressure and vision, and pressure increases for many reasons.
    medntel.com/index.php/2016/11/03/mixed-connective-tissue-disorder/

  3. Good news for you!!

    I’ve been debating making an appointment with my eye doctor. For the last few months, I’ve noticed my vision has hit the skids big time (I’ve worn distance glasses since I was a teen), and instead of dry-eye, I seem to have developed the opposite. They run constantly and are always crusty and my eye lids feel very heavy all the time, and just “tired”. RA-Eye? dunno. Prednisone? Could be. I guess we’ll see.

    So good to hear your good news 🙂 🙂

LEAVE A REPLY

Please enter your comment!
Please enter your name here